ADDICTION: SUBSTANCE ABUSE
COMMUNITY
Paxil Withdrawl
Avatar_n_tn
by Michelle, Oct 19, 1999
I was put on Paxil 5 months ago for postpartem depression. It worked great! I've been weaning off it for about a month and a half now and having a terrible time. Like the others in this forum, I'm experiencing dizziness, nausia, headaches (all day, every day), but what I haven't heard from anyone is numbing.

I've been experiencing occassional numbing in my hands and feet. Is this a possible symptom of withdrawl from this drug?

I've talked to both the prescribing doctor (my gynocologist) and my medical doctor, and both say that none of these symptoms are a result of Paxil. My research via the internet has told me something just the opposite.

I'm currently cutting my doses into 4ths and taking just 5 mg. a day. I'm still experiencing these miserable effects. It's pretty difficult to deal with when I work full time and take care of two young children (2 1/2 yrs. and 5 months).

Could the numbing be from Paxil? And, is there anything I can do to reduce these terrible side effects? How long do the side effects usually last? I've already asked both of my doctors and they both deny that Paxil is the cause, but have no other answers as to what the problems are from.
Related Discussions
Member Comments (38)
Avatar_n_tn
by Gladwyn, Oct 28, 1999
I too had experienced the numbling sensation and been told the
same as you, i just resently switched to zoloft been about a week
and hope to ween of that for beter result.
good luck to you keep reading and reserching thats how i found out the fisrt time my doctor told me to stop taking the paxil'
it took me a month of suffering and seeing differn't doctors until one understood it was withdrawl symtoms.
Avatar_n_tn
by Deb, Nov 02, 1999
Paxil withdrawal is a nightmare.  Sorry to say this, but you might expect to have some withdrawal side-effects for two months.   I have withdrawn from Paxil twice.  The second time I stepped down to a different SSRI (selexa) before withdrawing entirely.  I too had the numbness, as well as emotional outbursts (which actually might feel good after going so long without emotion!!!!) and a real dizzy/vertigo thing, associated with eye movement.  I also origianally went on for post-partum (post-paertum panic dissorder.) Hopefully I'll never need to go on again.



Good luck.  You will get through this.  I did.
Avatar_n_tn
by Saul, Nov 05, 1999
Hi there !!!
I'm trying to stop taking Paxil and this is my 4 th. day without it. But let me tell you I feel drunk all the time plus emotions are starting to show up. I want to cry pretty much everytime that I heard a sad story.
What the hell is going on with this medication....?
Daze and confused !!!
Not really very Daze and confused !!!
I'll appreciate any input.
Thanks.
Saul
Avatar_n_tn
by Saul, Nov 05, 1999
Hi there !!!
I'm trying to stop taking Paxil and this is my 4 th. day without it. But let me tell you I feel drunk all the time plus emotions are starting to show up. I want to cry pretty much everytime that I heard a sad story.
What the hell is going on with this medication....?
Daze and confused !!!
Not really very Daze and confused !!!
I'll appreciate any input.
Thanks.
Saul
Avatar_f_tn
by annie, Nov 24, 1999
I too have stopped taking Paxil a number of times and each time I have had the same side-effects - dizziness, headaches, nausea, etc.  I have taken Paxil for approximately 2 years and each time before, when I tried to stop, I couldn't handle it.  This is my 3rd time trying to stop.  Please don't tell me that the side-effects will continue for 1-2 months.  I'm only in my 6th day!  Is there anything, other than taking another SSRI, that will help?  My brother had taken a different SSRI in the past and when he stopped, he had no side-effects.  Why is Paxil so different and how long can I expect to feel this way?  Help!!!
Avatar_n_tn
by Bonnie, Dec 04, 1999
I have tried many times to get off of Paxil and have yet to do it.  I am determined to do it this time but am having a terrible time at it.  I just started to research this subject and am totally shocked at what I am finding! Site after site of people who are having the same problems that I am. Is there and end to this?  I have experienced great weight gain with Paxil and do not intend to take it anymore!!!  What can I do?
Avatar_n_tn
by bernice, Dec 05, 1999
I am on 30mg of Paxil a day.  This weekend I went away and forgot my prescription.  I only missed two doses, I feel like I have been run over by a truck.  I want to know is there any detoxification methods that might work for getting this horrendous drug out of my system?  I have had all the withdrawl symptoms in only two days.  The two worst being the "brain shocks" and nausia. HELP
Avatar_n_tn
by Rhonda, May 03, 2000
Well, what can I say.  I have been on paxil only for several months and am trying to quit.  This is my second time trying and I just can't handle the withdrawl symptoms.  I thought I was the only one out there going through this so I am taking comfort knowing there is nothing wrong with me.  The last few days I have felt like I'm going to die!  To the person who has had the numbing with their withdrawl....to let you know I am also experiencing the numbing as well.  I wish the doctor would have told me about these effect before hand but he reasurred me that this was a safe, non-habit forming drug.  How can it be nonhabit forming with withdrawl symptoms like this?  The withdrawl symptoms alone make me want to stay on so I don't have to deal with all these awful headaches, nausea, etc.
Avatar_n_tn
by marc, May 03, 2000
I wasn't even on Paxil that long (40mg for a month or so, then down to 20mg for the last week, then I stopped cold turkey).  The first day or two after I stopped taking it weren't bad, but about the 3rd day up until now (about a week after stopping) the dizziness has become apparent and is INCREASING each day.  It seems only to be associated with eye movement and turning my head, especially when I'm standing up.  If I'm standing and turn my head to walk a different direction it feels as though my eyes and my head are shooting up while my body feels like my legs are giving out and are going down.  Some times during the day it doesn't affect me as much, but it seems to be worse in the evening, sometimes to the point where I wouldn't dare try driving.  That's all I'd need right now - make a turn, get dizzy, and drive into oncoming traffic.

I don't check this page so if anybody has had the same effects please e-mail me (***@****) - and tell me how long this 'floating head' feeling is likely to continue!